MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that between (b)(6) 2024 all daily quality controls for both reagents and mts gel cards were acceptable and no patient test results were impacted.Gtsc reviewed issue with second level support team.0.1 n sodium thiosulfate is not an approved fluid for use in daily maintenance task and has not been tested for use on the analyzer, therefore any outcome, if any, is unknown on maintenance washing task or test results.The daily maintenance process includes the fluid being aspirated into the probe and probe tubing and then being dispensed and flushed out.Gtsc recommended discontinuation of use of 0.1n sodium thiosulfate for maintenance and to perform a monthly maintenance task to decontaminate the fluidic system.Customer stated no patient sample results were affected by this event.No further investigation was performed on this incident.The assignable cause is user error, associated with the operator accidently utilizing 0.1n sodium thiosulfate for daily maintenance task.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzer to perform as intended.No general failure of the ortho vision analyzer has been identified.No further complaints of this type have been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) on (b)(6) 2024, the customer contacted global technical solutions center (gtsc) to report the use of 0.1n sodium thiosulfate in place of 0.1 sodium hydroxide for daily maintenance procedure and the ortho vision analyzer (serial number (b)(6)) did not produce a system error.Complainant: (b)(6) (medical technologist) (b)(6); (b)(6); (b)(6) date of events: 31jan 2024 through 05feb 2024, reported 05feb 2024.Ortho vision mts analyzer (b)(6), manufacture: 09nov2021 software version: 5.14.5 maintenance fluids: expected 0.1 sodium hydroxide actual 0.1 sodium thiosulfate the customer reported no erroneous or discrepant patient results were obtained.The customer reported that no biased result was reported to a physician.The customer reported that no patient was harmed as a consequence of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18806508
Report Number2250051-2024-00006
Device Sequence Number12586476
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown